Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Is there any way to get rid of depo Shot and moodiness ?

Hi, I had been taking the depo shot for about 6-9 months, cannot remember how long. However, I was supposed to get it on January 21st. But I haven t went to get it yet. And I m not sure if I m going to. But I noticed that, about a week before I was supposed to get it again, and even now that I have had such mood swings. Either I m just angry at everything, or I feel this overbareing sadness that I can t stand. I go through periods of suicidal feelings, depression , and just feeling despair and regret, like there is really no reason to live. I m not sure why I m feeling this way... I m thinking maybe the depo shot had something to do with it since it changes hormones? Could this be it? And if so, is there a way to help this to go away, and help these horrible feelings leave? Any and all help is appreciated.
Asked On : Thu, 10 Feb 2011
Answers:  1 Views:  162
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response

From your information, it appears that actually the Depo shot is helping you. This is because, though I am not a gyn-obs expert, I can safely guess that by the time you were due your shot on the 21st of january, your blood levels were already low and since you did not take the shot at its normal time the changed blood levels are causing you problems. In psychiatry, we call this kind of reaction withdrawal syndrome. I don't know if that is typical of Depo-Shot. If it is this the problem, then we usually taper our medicines and not stop them my guess is that you depo shot could also be done in the same way. But as I say, I am not OBG expert so you might be better of posting this question in the relevant community here on health care so that experts can answer you.

If your symptoms persist even after the hormonal levels have been stabilised then only think of a psychiatric consult.

Good Luck
Answered: Thu, 10 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor